Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Frequent white discharge problem. Dr gave vaginal tablets. Used anti histamines during sore throat. Prevention ?

Hi Am 38 years old, and of late am frequently facing white discharge problem. My gynaec said it is a fungal infection and the cause is excess /frequent antibiotic use. She gives vaginal tablets which resolves the problem. The problem is, whenever I get sore throat/ flu etc, I have to have either antibiotics or at least cold medicines like anti-histamines. To avoid antibiotics, I usually have been having anti-histamines. But this is also causing this white discharge problem, along with some itching/mild discomfort/pain in these regions etc. Also, I get symptoms like weakness/headaches/ fatigue along with this. How do I prevent this from occurring frequently? I feel my immune system is weak.
Asked On : Mon, 6 Aug 2012
Answers:  2 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
You are right. It is true that frequent antibiotic use can predispose to fungal infections, but this happens more often with a depressed immune system. Also, another cause of recurrent vaginitis is an infected partner who needs to be treated. Prolonged treatment is needed to prevent relapses; treatment should be given based on the clinical situation up to six months at intervals. Meanwhile, please try to improve the general condition by improving protein intake, using plenty of fresh fruit, fresh vegetables and nutritional supplements of vitamins and minerals. Hope this helps.
Answered: Thu, 28 Aug 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor